Funnel Cloud, Outagamie
- When
- June 18, 5:03 PM CST to 5:05 PM CST
- Where
- Outagamie County, Appleton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.416, -88.465 (the zone’s center; the record gives no point)
Thunderstorms developed near a surface boundary that moved across eastern Wisconsin. ) and near St.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed near a surface boundary that moved across eastern Wisconsin. The storms produced a waterspout over the Bay of Green Bay, funnel clouds at Appleton (Outagamie co.), New Holstein (Calumet co.), Kiel (Manitowoc co.) and near St. Anna (Calumet co.) and several reports of hail up to an inch in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 18, 2:30 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT SUN JUN 18 2006 .SHORT TERM...TNGT AND MON. MAIN FCST CHALLENGE WL BE AMT OF CLDS/SML PCPN CHCS LATE TNGT INTO MON ASSOCIATED WITH APPROACHING UPR TROF/SFC BNDRY. THE 18Z MSAS SFC ANALYSIS INDICATED ONE SFC BNDRY EXTENDED FROM THE CNTRL U.P. SWWD TO MTW TO FAR NW IL. LRG AREA OF SHWRS WERE LOCATED AHD OF THE SFC BNDRY AND WITH DAYTIME HEATING...SOME TSTMS HAD DEVELOPED OVR SE WI. ADDL TSTMS HAD POPPED UP ACROSS NE WI ALONG THE DEWPT DISCONTINUITY AXIS. VSBL SATL IMAGERY SHOWED BRIEF CLEARING OVR THE NW HALF OF WI WITH ONLY FAIR WEATHER CU. MORE CLDS WERE LOCATED OVR NRN MN HAD OF THE NXT WEATHER SYSTEM TO AFFECT NE WI. HAVE LINGERED A SML CHC OF EARLY EVENING SHWRS/TSTMS OVR ERN WI AHD OF THE DEWPT DISCONTINUITY AXIS WHICH SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING. OTHERWISE...WHILE THE ONE UPR SYSTEM/SFC BNDRY HEADS EAST THIS EVENING...ATTN TURNS TO THE NORTH AND WEST WHERE ANOTHER UPR TROF/SFC BNDRY WL BE DROPPING TOWARD THE WRN GREAT LKS. LRG SWATH OF CLDS (WHICH ARE PICKED UP WELL BY MDLS 925 MB RH) EXPECTED TO SWEEP ACROSS NE WI LTR TNGT. PREFER THE DRIER GFS/NGM FOR PCPN AS THE NAM APRS OVERDONE CONSIDERING THE TIME OF DAY AND LACK OF DEEP MSTR (DEW PTS IN THE 50S). HAVE TIMED THE CHC OF LGT SHWRS/SPRINKLES AFTER MIDNGT ACROSS N-CNTRL WI...AND LATE TNGT FOR FAR NE WI. MIN TEMPS HAVE BEEN LOWERED A DEG OR TWO FROM PREV FCST. THE UPR TROF/SFC BNDRY SLIP THRU NE WI MON MORNING AND EXIT THE RGN BY AFTERNOON. BEST DYNAMICS REMAIN FROM NRN WI NWD...THUS HAVE ONLY MENTIONED A SML CHC POP ACROSS THE NRN TIER OF COUNTIES. OTHERWISE... SUBSIDENCE BEHIND THE DEPARTED UPR TROF TO ALLOW FOR AFTERNOON SUNSHINE TO DVLP. A COOLER TEMP REGIME TO BE IN PLACE MON AFTERNOON WITH 8H TEMPS ONLY AROUND +10C. EXPECT MAX TEMPS TO BE A GOOD 5 TO 15 DEGS COOLER THAN SUNDAY. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS ARE PRECIP CHCS FOR THE MID-LATE PART OF THE WORK WEEK. HIGH PRESSURE WILL DOMINATE THE WX OVER GRB CWA MONDAY INTO TUESDAY. MODELS BRING PRECIP CLOSE TO OUR SW COUNTIES LATE IN THE DAY ON TUESDAY...BUT THINK THAT LLVL FLOW OUT OF THE SFC HIGH WILL KEEP PRECIP OUT OF OUR AREA UNTIL EVG. MODELS AGREE ON LIFTING A H8 WARM FRONT INTO THE FORECAST AREA TUESDAY NIGHT...ALONG WITH A SUBSTANTIAL INCREASE IN ELEVATED INSTABILITY. THIS...COMBINED WITH 35-40KT LLJ...SHOULD RESULT IN MCS DEVELOPMENT OVERNIGHT...WITH THE BEST CHC OF PRECIP OVER OUR SOUTHERN COUNTIES. DAY 3 CONVECTIVE OUTLOOK HAS MOST OF GRB CWA IN THE SLGT RISK...BUT THINK THE GREATEST THREAT WILL BE IN C/EC WI...WHERE THE ELEVATED INSTAB WILL BE STRONGER. A STRONG DRY SLOT PUNCHES INTO WI ON WEDS...WHICH MAY LIMIT CONVECTIVE DEVELOPMENT ALONG THE COLD FRONT. HOWEVER...WITH INCREASING MID-LEVEL LAPSE RATES AND DAYTIME INSTABILITY...CANNOT COMFORTABLY GO WITH A DRY FCST ATTM. WEDS NGT INTO FRIDAY PERIOD IS A BIT OF A QUESTION MARK. HAVE REMOVED POPS FOR WEDS NGT...WITH THE COLD FRONT TO OUR EAST...AND LITTLE DYNAMIC FORCING OR MOISTURE TO WORK WITH. CANADIAN COLD FRONT WILL IMPACT THE FA SOMETIME DURING THE THU/FRI TIME PERIOD. THE GFS IS FASTEST WITH THE FRONT...DROPPING IT INTO NORTHERN WI ON THURS AFTERNOON...BUT SLOWER SOLNS AS DEPICTED BY ECMWF AND CANADIAN SEEM MORE LIKELY GIVEN THE ZONAL FLOW ALOFT OVER THE RGN. FOR NOW...WILL STICK WITH THE CHC OF PRECIP ON THURS FOR THE SAKE OF CONSISTENCY...BUT GUT FEELING IS THAT THURS WILL BE DRY. SMALL POPS MAY BE NEEDED THU NGT/FRI IF THE FRONT IS SLOWER. CANADIAN HIGH PRESSURE SHD KEEP THE FA DRY OVER THE WEEKEND. STAYED FAIRLY CLOSE TO MEX GUIDANCE THROUGHOUT THE EXTENDED PERIOD. EXPECT SLIGHTLY ABOVE NORMAL TEMPERATURES EARLY IN THE PERIOD...THEN DROPPING BACK TO NORMAL OR SLIGHTLY BELOW NORMAL READINGS LATE IN THE WEEK. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT SUN JUN 18 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 400 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WITH HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE OVER NORTHEAST AND EAST CENTRAL WISCONSIN EARLY. THE STORMS SHOULD STAY BELOW SEVERE LIMITS...AND ARE EXPECTED TO DISSIPATE BY SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY... AND AGAIN ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT SPOTTERS ARE URGED TO REPORT ANY OCCURRENCES OF HAIL OR GUSTY WINDS. LMZ521-522-541>543-564-191200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 400 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE UNTIL SUNSET. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 35 KNOTS. BOATERS ARE URGED TO HEAD FOR PORT IF THREATENING WEATHER IS OBSERVED. DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY... AND AGAIN ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY NIGHT...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
443 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG ATHELSTANE 45.43N 88.09W
06/18/2006 MARINETTE WI LAW ENFORCEMENT
ONE POWER LINE DOWN
&&
THThe Green Bay radar (KGRB), 30 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
4 funnel cloud, 4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518054, 5518055, 5518056, 5518057, 5518058, 5518059, 5518060, 5518061.